Alert archive / Missouri / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 39, NWS Paducah, KY

April 9, 2015Scott County, Stoddard County, Missouri

NWS Paducah, KY issued this severe thunderstorm warning at Apr 9, 2015, 6:46 PM CDT for Scott County, Stoddard County, Missouri. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 9, 2015, 6:46 PM CDT (23:46 UTC)
Expired
Apr 9, 2015, 7:00 PM CDT
In force
14 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Scott County, MO, Stoddard County, MO

The radar

The Paducah radar (KPAH), 68 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 11.8 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2015-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 91 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2015-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 215 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
91 J/kg
Mixed-layer CIN
-182 J/kg
Mixed-layer LCL
880 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
215 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

230 
WUUS53 KPAH 092346
SVRPAH
MOC201-207-100015-
/O.NEW.KPAH.SV.W.0039.150409T2346Z-150410T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
646 PM CDT THU APR 9 2015

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN SCOTT COUNTY IN SOUTHEASTERN MISSOURI...
  EAST CENTRAL STODDARD COUNTY IN SOUTHEASTERN MISSOURI...

* UNTIL 715 PM CDT

* AT 646 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MOREHOUSE...
  OR 7 MILES WEST OF SIKESTON...MOVING NORTHEAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SIKESTON...MINER...MOREHOUSE...HAYWOOD CITY...HAY-WOOD CITY...
  BLODGETT AND DIEHLSTADT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3691 8979 3713 8943 3706 8938 3704 8938
      3701 8934 3699 8937 3697 8938 3697 8941
      3694 8943 3694 8946 3691 8947 3691 8950
      3689 8950 3686 8963 3686 8970 3684 8970
      3683 8973
TIME...MOT...LOC 2346Z 240DEG 49KT 3688 8972 

HAIL...1.00IN
WIND...60MPH
 
$$
JP
2 follow-up statements
241 
WWUS53 KPAH 092355
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
655 PM CDT THU APR 9 2015

MOC207-100005-
/O.CAN.KPAH.SV.W.0039.000000T0000Z-150410T0015Z/
STODDARD MO-
655 PM CDT THU APR 9 2015

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL STODDARD COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR SOUTHERN
ILLINOIS AND SOUTHEASTERN MISSOURI.

LAT...LON 3696 8970 3713 8943 3706 8938 3704 8938
      3701 8934 3699 8937 3697 8938 3697 8941
      3695 8943 3694 8946 3694 8947 3693 8949
      3691 8955 3690 8957 3690 8959 3689 8961
TIME...MOT...LOC 2355Z 240DEG 49KT 3694 8959 

$$

MOC201-100015-
/O.CON.KPAH.SV.W.0039.000000T0000Z-150410T0015Z/
SCOTT MO-
655 PM CDT THU APR 9 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHERN SCOTT COUNTY...

AT 655 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SIKESTON...
MOVING NORTHEAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SIKESTON...MINER...HAYWOOD CITY...HAY-WOOD CITY...BLODGETT AND
DIEHLSTADT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR SOUTHERN
ILLINOIS AND SOUTHEASTERN MISSOURI.

LAT...LON 3696 8970 3713 8943 3706 8938 3704 8938
      3701 8934 3699 8937 3697 8938 3697 8941
      3695 8943 3694 8946 3694 8947 3693 8949
      3691 8955 3690 8957 3690 8959 3689 8961
TIME...MOT...LOC 2355Z 240DEG 49KT 3694 8959 

HAIL...1.00IN
WIND...60MPH
 
$$

JP
492 
WWUS53 KPAH 100000
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
700 PM CDT THU APR 9 2015

MOC201-100010-
/O.CAN.KPAH.SV.W.0039.000000T0000Z-150410T0015Z/
SCOTT MO-
700 PM CDT THU APR 9 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SCOTT COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR SOUTHERN
ILLINOIS AND SOUTHEASTERN MISSOURI.

LAT...LON 3696 8970 3713 8943 3706 8938 3704 8938
      3701 8934 3699 8937 3697 8938 3697 8941
      3695 8943 3694 8946 3694 8947 3693 8949
      3691 8955 3690 8957 3690 8959 3689 8961
TIME...MOT...LOC 2357Z 240DEG 49KT 3698 8951 

$$

JP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 5:46 PM CDT, 1 hour earlier.

Area forecast discussion, Apr 9, 5:46 PM CDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
546 PM CDT THU APR 9 2015

.UPDATE...
ISSUED AT 545 PM CDT THU APR 9 2015

CONVECTIVE DEVELOPMENT IS OCCURRING ABOUT AS PLANNED EARLY THIS
EVENING. AS OF 22Z...SCATTERED STORMS ARE FIRING UP OVER CENTRAL
AND SOUTHWEST MISSOURI. INITIATION OF THE STORMS HAS OCCURRED
RIGHT ON A SHARP SURFACE WIND SHIFT/COLD FRONT THAT EXTENDED FROM
VICHY TO MIDWAY BETWEEN KSGF/KUNO. THE SHORT TERM MODELS INDICATE
CONVECTION WILL CONTINUE TO INCREASE ALONG THE FRONT. EXPECT A
BROKEN TO SOLID LINE OR BAND OF STORMS TO CROSS OUR REGION THIS
EVENING. THE TIMING OF THE ACTUAL COLD FRONT IS INDICATED BY
HRRR/RAP/NAM TO BE INTO SE MISSOURI AND SW ILLINOIS AROUND
00Z...SE ILLINOIS TO JUST WEST OF KPAH AROUND 03Z...AND KEVV TO
JUST EAST OF KPAH AROUND 06Z. THE STORMS MAY ADVANCE EAST OF THE
FRONT LATER THIS EVENING. HAIL AND DAMAGING WINDS APPEAR TO BE THE
PRIMARY THREATS. DOWNDRAFT CAPES ARE NEAR 1200 J/KG...AND 850 MB
WINDS ARE FORECAST TO AVERAGE CLOSE TO 50 KNOTS. THOUGH DCAPES AND
CAPES WILL SLOWLY DECREASE TONIGHT...THERE SHOULD BE SUFFICIENT
LOW LEVEL WARM/MOIST INFLOW TO SUSTAIN SOME SEVERE ACTIVITY
THROUGH THE EVENING. AFTER MIDNIGHT...THE SEVERE THREAT WILL
DECREASE SIGNIFICANTLY AS INSTABILITY BECOMES WEAK.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT)
ISSUED AT 258 PM CDT THU APR 9 2015

A CAP JUST ABOVE THE LCL SHOULD CONTINUE TO LIMIT THE COVERAGE OF
DEEP MOIST CONVECTION ACROSS THE PAH FORECAST AREA THIS AFTERNOON.
THERE HAVE BEEN RADAR RETURNS...BUT LITTLE IF ANY MEASURABLE PCPN.
THE TROP CONTINUES TO HAVE PRECIPITABLE WATER VALUES NEAR THE 99TH
PERCENTILE FOR THIS TIME OF YEAR. DISCRETE ROBUST CONVECTION
CANNOT BE RULED OUT THIS AFTERNOON.

THE LACK OF A WELL-DEFINED TRIGGER SHOULD VANISH WITH THE ARRIVAL
OF A POTENT MID LEVEL SHRTWV AND SFC COLD FRONT THIS EVENING...AS
A TIGHT SFC LOW ROCKETS NEWD TOWARD THE GREAT LAKES. MODEST LOW
LEVEL INSTABILITY...AT LEAST IN THE EVENING...WILL COMBINE WITH
0-3KM BULK WIND SHEAR IN EXCESS OF 40 KTS FOR THE GENERATION OF
SEVERE TSTMS THIS EVENING...PROBABLY IN A SOLID OR BROKEN SQUALL
LINE. FORECASTED MID LEVEL LAPSE RATES ARE NOT OFF THE
CHARTS...BUT SHOULD NOT LIMIT DEVELOPMENT MUCH. HELICITY VALUES
SUGGEST THAT A TORNADO OR TWO MIGHT OCCUR.

ATTM...UP TO AN INCH OF RAINFALL IS FORECAST ACROSS THE REGION
BEFORE THE EVENT ENDS BY 12Z FRI. THOUGH WE HAVE NOT RECEIVED ANY
HEAVY RAIN TODAY...FOR CONSISTENCY'S SAKE...WE WILL LEAVE THE
FLOOD WATCH FOR NRN PARTS OF THE AREA IN PLACE THROUGH THE
EVENING TO ACCOUNT FOR POTENTIAL CONVECTIVE HEAVY RAINFALL.

THE CURRENT AIRMASS WILL BE REPLACED BY A COOLER DRIER ONE OF
PACIFIC ORIGIN FOR FRI AND THE FIRST HALF OF THE WEEKEND. THE
COOLEST TEMPS SHOULD BE SAT MORNING...BUT NO LOWER THAN ABOUT 40.

.LONG TERM...(SUNDAY THROUGH THURSDAY)
ISSUED AT 258 PM CDT THU APR 9 2015

MEDIUM CONFIDENCE IN THE EXTENDED.

GOOD AGREEMENT EARLY ON IN THE EXTENDED WITH HIGH PRESSURE SLIPPING
OFF TO THE EAST AND SOUTHERLY WARM AIR ADVECTION OVER THE HEARTLAND.
CANNOT RULE OUT AN ISOLATED SHOWER OR STORM SUNDAY BUT MOST AREAS
WILL REMAIN DRY WITH BEST CHANCE OF ANY RAIN WILL BE MAINLY WEST OF
THE MISSISSIPPI RIVER. A COLD FRONT APPROACHES SUNDAY NIGHT AND
STALLS OVER THE AREA MONDAY INTO TUESDAY. THUS WILL KEEP A CHANCE IN
FROM SUNDAY NIGHT THROUGH TUESDAY. WEDNESDAY THE FRONT WILL LIFT
BACK TO THE NORTH KEEPING A CHANCE OF THUNDERSTORMS OVER THE AREA.
BY THURSDAY WE ARE WARM SECTORED VERY WELL MUCH LIKE THIS MORNING.
SO WE COULD SEE SOME ISOLATED SHOWERS OR CLAP OF THUNDER THURSDAY
BUT COVERAGE SHOULD BE SLIM. OF COURSE THE FINAL CALL WILL COME
AFTER THE EXTENDED INIT IS RUN AND WHAT COLLABORATION YIELDS.

TEMPERATURES WILL START OUT BELOW NORMAL SUNDAY THEN RISE TO AROUND
10 DEGREES ABOVE NORMAL FOR NEXT WEEK.

&&

.AVIATION...
ISSUED AT 1218 PM CDT THU APR 9 2015

AS REMAIN IN THE WARM SECTOR WITH NO WELL-DEFINED TRIGGERS
ATTM...THERE WAS NOT ENOUGH CONFIDENCE TO MENTION SHOWER/TSTM
ACTIVITY AT THE TAF SITES THIS AFTERNOON. THERE WILL CONTINUE TO
BE A ROBUST SRLY/SWRLY SFC WIND AHEAD OF A VIGOROUS COLD FRONT
THAT IS FORECAST TO SWEEP INTO THE REGION THIS EVENING. VFR
CONDITIONS WILL PREVAIL FOR THE VAST MAJORITY OF THIS AFTERNOON
OUTSIDE OF CONVECTIVE ACTIVITY. INTERMITTENT MVFR CIGS ARE
PROBABLE THIS EVENING WITH THE CONVECTION...WITH SEVERE WEATHER
POSSIBLE JUST AHEAD OF THE COLD FRONT. WEST WINDS AND VFR
CONDITIONS WILL PREVAIL BEHIND THE FRONT.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR ILZ075>078-080>087-
     091.

MO...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR MOZ076.

IN...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR INZ081-082-085>088.

KY...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR KYZ010-014>016-
     018>021.

&&

UPDATE...MY
SHORT TERM...DB
LONG TERM...KH
AVIATION...DB
Hazardous weather outlook, Apr 9, 4:14 AM CDT, 14 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
414 AM CDT THU APR 9 2015

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-101000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
414 AM CDT THU APR 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF STRONG TO SEVERE THUNDERSTORMS...MAINLY
THIS AFTERNOON AND EVENING AS A COLD FRONT MOVES IN FROM THE WEST.
DAMAGING WIND AND HAIL WILL BE THE PRIMARY HAZARDS. A TORNADO OR
TWO CANNOT BE RULED OUT. LOCALLY HEAVY RAIN IS ALSO A CONCERN.
PLEASE REFER TO OUR FLASH FLOOD PRODUCT FOR MORE INFORMATION
REGARDING THE FLASH FLOOD POTENTIAL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS RETURNS EARLY NEXT WEEK.
AT THIS TIME...HEAVY RAINFALL AND FREQUENT LIGHTNING ARE THE PRIMARY
CONCERNS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION APPEARS LIKELY LATER THIS AFTERNOON AND THIS
EVENING.

Nearby

Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.